Skip to main content
×
×
Home

Acute Hepatic Necrosis Following Treatment with Amitriptyline and Diazepam

  • M. L. Cunningham (a1)
Extract

Among the numerous reports on toxic side effects of antidepressant drugs, the monoamine oxidase inhibitors appear prominent in causing such a variety of serious complications (4) that many physicians prefer to avoid their use altogether, and prefer other drugs (such as the Iminodibenzyl group) that produce their euphoriant effects more slowly but also more safely.

Copyright
References
Hide All
1. Ayd, F. J. (1962). “Frank aids to medicine.” Brit. med. J. 1, 568.
2. Burkett, E. A., and Sutcliffe, C. K. (1961). “Paralytic ileus after Tryptizol.” Brit. med. J., 2, 1648.
3. Burt, C. G., Gordon, W. F., Holt, N. F., and Hordern, A. (1963). “Amitriptyline in depressive states.” Brit. J. Psychiat., 109, 815825.
4. Burt, C. G., Gordon, W. F., Holt, N. F., and Hordern, A. (1964). Dunlop Committee Report on Adverse Reactions of MAOI.
5. Gander, D. R., and Devlin, H. B. (1963). “Ileus after amitriptyline.” Brit. med. J., 1, 1160.
6. Gander, D. R., and Devlin, H. B. (1962). “Hepatotoxicity of drugs.” Lancet, 1, 1056.
7. Isaacs, A. D., and Carlish, N. (1963). “Peripheral neuropathy after amitriptyline.” Brit. med. J., 1, 1739.
8. Nimmo Smith, R. C., and Grieve, R. C. (1963). “Peripheral neuropathy after amitriptyline.” Brit. med. J., 2, 254.
9. Nimmo Smith, R. C., and Grieve, R. C. (1961). “To-days drugs.” Brit. med. J., 2, 1492.
10. Nimmo Smith, R. C., and Grieve, R. C. (1963). “To-days drugs.” Brit. med. J., 1, 173.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The British Journal of Psychiatry
  • ISSN: 0007-1250
  • EISSN: 1472-1465
  • URL: /core/journals/the-british-journal-of-psychiatry
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 3 *
Loading metrics...

Abstract views

Total abstract views: 40 *
Loading metrics...

* Views captured on Cambridge Core between 29th January 2018 - 19th June 2018. This data will be updated every 24 hours.

Acute Hepatic Necrosis Following Treatment with Amitriptyline and Diazepam

  • M. L. Cunningham (a1)
Submit a response

eLetters

No eLetters have been published for this article.

×

Reply to: Submit a response


Your details


Conflicting interests

Do you have any conflicting interests? *